A novel discrete variational derivative method using ``average-difference methods''

Access this Article

Author(s)

    • Sato Shun
    • Graduate School of Information Science and Technology, the University of Tokyo
    • Matsuo Takayasu
    • Graduate School of Information Science and Technology, the University of Tokyo

Abstract

<p> We consider conservative numerical methods for a certain class of PDEs, for which standard conservative methods are not effective. There, the standard skew-symmetric difference operators indispensable for the discrete conservation law cause undesirable spatial oscillations. In this letter, to circumvent this difficulty, we propose a novel ``average-difference method,'' which is tougher against such oscillations. However, due to the lack of the apparent skew-symmetry, the proof of the discrete conservation law becomes nontrivial. In order to illustrate partially the superiority, we compare the standard and proposed methods for the linear Klein--Gordon equation. </p>

Journal

  • JSIAM Letters

    JSIAM Letters 8(0), 81-84, 2016

    The Japan Society for Industrial and Applied Mathematics

Codes

  • NII Article ID (NAID)
    130005434752
  • Text Lang
    ENG
  • ISSN
    1883-0609
  • Data Source
    J-STAGE 
Page Top